caret icon Back to all discussions

Seronegative MG

Good Morning! I recently was diagnosed with MG. Going next week to have a scan of the Thymus and discussion after with MG Neuro on the next steps. Nervous about results and new meds. Right now I am only on Mestinon 60mgx3 day. Tried to go up to 90 but BM troubles so he bumped it back down. It does help sometimes. My symptoms are mostly ocular but last few weeks have had chewing fatigue and weakness in my thighs and hands. Does anyone have any advice on Cellcept, last appointment he mentioned that as a next step?

  1. Another reply: Remember that mestinon is only like "taking an aspirin." It helps the symptoms for a short time, but doesn't send someone into remission. The other drugs do more, but take a lot longer. In the interim, most people find it helpful to rethink their schedules and their expectations of themselves. Stress makes everything worse. Juliana (team member.)

    1. Seronegative further complicates the unique path to remission for each patient. Helping the person keep good notes on the response to various treatments is very important. Note Sally's timeline. It took my husband maybe 3 months to respond to imuran, but the improvements were lasting. The good news is that once the immunosuppressant kicks in, the pred can be reduced. Right now the new treatment which is getting such rave reviews is not available to seronegative (probably too few to do the required safety tests.) Just keep advocating and encouraging. Juliana (team member)

      1. , so sorry to hear that you have MG!! While each of us respond differently to medications... no one medication fits all of us. I will share that I have been on CellCept for 1 year now with no problems!! It does take about 8 months or more to start working, depending on the person. For me it has taken the full year. I am also on prednisone 30 mg... now down to 10 along with mestinon 60 mg ever 2-3 hours while awake. I am also not needing as much mestinon now on most days, just in the last month!! Cellcept "can" have some the same type of side effects as prednisone like higher blood sugar, blood pressure etc. I have problems with both anyway. My sugars did go up and I needed insulin but have gotten better with the lowing of the prednisone. So not sure if the Cellcept had anything to do with that. Hope this helps!! Hugs to you... Sally team member

        or create an account to reply.